MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE® CERTAIN® 2 IMPLANT 4 X 11.5MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE® CERTAIN® 2 IMPLANT 4 X 11.5MM; DENTAL IMPLANT
Model Number XIFOSS411
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).Weight unknown / not provided.
 
Event or Problem Description
It was reported that implant was placed without any issues during surgical and prosthetic phase.Patient came to regular check ups.One day crown fell and doctor noticed that the reason was the implant fracture.Implant was removed and a new one was placed in the same procedure.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4) during product evaluation it was determined that the implant fractured did not match the prints for a xifoss411.Instead the implant was identified as an unknown biomet implant.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).One (1) unknown biomet implant was returned for investigation.Visual evaluation of the as returned implant identified fracture across the middle.Zimvie is not responsible for any damage caused by the clinician's removal of the device.Pre-existing conditions noted on the per were bruxism and low bone density (type iii).The reported device was in tooth location 36 (fdi) and was used for approximately 2 years, 6 months.Device history record (dhr) and complaint history review could not be performed, as the subject lot number associated with the reported product is not available.Zimvie quality management system (qms) has controls in place to prevent the distribution of non-conforming product and ensure the product is within specifications.Therefore, based on the available information, device malfunction did occur, and the reported event was confirmed as physical evaluation identified the fractured implant.

Brand Name
OSSEOTITE® CERTAIN® 2 IMPLANT 4 X 11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key14884091
Report Number0001038806-2022-01019
Device Sequence Number20387412
Product Code DZE
UDI-Device Identifier00844868023159
UDI-Public(01)00844868023159(17)240121(10)2019010528
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K100724
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberXIFOSS411
Device Catalogue NumberXIFOSS411
Device Lot Number2019010528
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer10/10/2022
12/03/2022
Initial Report FDA Received Date07/01/2022
Supplement Report FDA Received Date10/19/2022
12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale